MAUDE Adverse Event Report: GYRUS ACMI, INC CF RESECTOSCOPE INNER SHEATH, 25FR

GYRUS ACMI, INC CF RESECTOSCOPE INNER SHEATH, 25FR
Model Number EIS-HCF25
Medical Device Problem Codes Crack (1135); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported the device, its missing the black end of the tip on the end of it, cracked sometime during the procedure.Ceramic tip missing at end of case.Discovered by scrub tech in the cysto drapes.There is no patient harm or injury reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
The device was received and evaluated.Inspection noted , the lot number is gc.The complaint was confirmed.It was observed that the insulating tip was broken off and damaged.The red dot on the shoulder screw was missing.There were no problems with the passage and locking.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.H4 - the device was manufactured in june 2019.A final device manufacturer date is not available.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the ceramic tip material is brittle in nature, user mishandling and/or stress applied during use may facture the ceramic tip which is likely the cause of the event.The following information is stated in the instructions for use: "warning: always keep sheaths parallel to one another when assembling and disassembling.If the inner sheath is inserted or removed at an angle to the outer sheath, the lateral force applied to the inner sheath may crack, loosen, break, or otherwise damage the sheath¿s insulated distal tip.A broken tip, or fragments of a damaged tip, can potentially pass through the outer sheath and into the patient.If drag or resistance is encountered during assembly or disassembly, stop align working element and sheath parallel to one another before proceeding." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Customer updates on the event reported as below: the missing ceramic was located in the cysto drapes at the end of the procedure.The scrub technician noticed it was missing at the end of the case.Scrub tech found the missing tip in the cysto drapes in two separate pieces after it was noticed the tip was missing from resectoscope.No harm , no patient impact.Broken tip was not inside the patient.The doctor was notified tip found in drapes.The patient was checked (re-scope) to ensure no pieces were left inside the bladder.Nothing found inside the bladder.The intended procedure was completed.Procedure performed was tur-button turp (transurethral resection of the prostate).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on customer response and updates.The following sections were updated: b5, e2, e3,g3, g6, h2, h6 and h10.

Brand Name
CF RESECTOSCOPE INNER SHEATH, 25FR
Common Device Name
CF RESECTOSCOPE INNER SHEATH
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
kenneth pittman
93 north pleasant st.
norwalk, OH 44857
9013785969
MDR Report Key12981234
Report Number1519132-2021-00021
Device Sequence Number4216871
Product Code FAS
UDI-Device Identifier00821925001893
UDI-Public00821925001893
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberEIS-HCF25
Device Lot NumberGC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer12/13/2021
12/28/2021
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date12/28/2021
01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown